Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 16, 2012, 3:59 PM EDT for Monroe County, Florida. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 3:59 PM EDT (19:59 UTC)
- Expired
- Oct 17, 2012, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WHUS42 KKEY 161959 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 359 PM EDT TUE OCT 16 2012 FLZ076>078-170300- /O.NEW.KKEY.CF.S.0002.121016T1959Z-121017T0300Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 359 PM EDT TUE OCT 16 2012 ...MINOR COASTAL FLOODING AT HIGH TIDE TONIGHT... THE ASTRONOMICAL HIGH TIDES WILL PRODUCE MINOR COASTAL FLOODING OF LOW LYING AREAS IN THE FLORIDA KEYS AROUND THE TIME OF HIGH TIDE LATE THIS EVENING AND BEFORE MIDNIGHT. MINOR STREET FLOODING OF A FEW INCHES DEPTH IS EXPECTED OVER THE LOWEST ELEVATION STREETS IN THE FLORIDA KEYS. HOWEVER...NO SIGNIFICANT FLOODING IS EXPECTED. AT KEY WEST HARBOR...WATER LEVELS ARE EXPECTED TO PEAK AROUND 2.8 FEET ABOVE MEAN SEA LEVEL DURING THE HIGH TIDE TONIGHT...OCCURRING AT 1054 PM. AT VACA CUT...THE TIME OF CONCERN OCCURS THIS AFTERNOON WITH THE HIGH TIDE AT 455 PM. AT WHALE HARBOR CHANNEL...MINOR FLOODING IS EXPECTED TONIGHT AROUND THE HIGH TIDE AT 1016 PM. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$ BWC
2 follow-up statements
989 WHUS42 KKEY 162137 AAA CFWKEY COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 537 PM EDT TUE OCT 16 2012 FLZ076>078-170300- /O.CON.KKEY.CF.S.0002.000000T0000Z-121017T0300Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 537 PM EDT TUE OCT 16 2012 ...MINOR COASTAL FLOODING AT HIGH TIDE TONIGHT... THE COMBINATION OF THE ASTRONOMICAL HIGH TIDE COUPLED WITH A RECENT NEW MOON WILL RESULT IN MINIMAL COASTAL FLOODING OF LOW LYING AREAS IN THE FLORIDA KEYS AROUND THE TIME OF HIGH TIDE THIS EVENING INTO TONIGHT. THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF A FEW INCHES IN DEPTH ON THE LOWEST ELEVATION STREETS...MAINLY IN THE LOWER KEYS. NO SIGNIFICANT COASTAL FLOODING IS EXPECTED. WATER LEVELS SHOULD PEAK AT ABOUT 2.5 FEET ABOVE MEAN SEA LEVEL THIS EVENING INTO TONIGHT FOR A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDES...WITH THE HIGHEST WATER VALUES ANTICIPATED IN THE LOWER KEYS. AT KEY WEST HARBOR...A HIGH TIDE WILL OCCUR AT 1054 PM TONIGHT. AT VACA CUT...A HIGH TIDE WILL OCCUR AT 240 AM TONIGHT. AT WHALE HARBOR CHANNEL...A HIGH TIDE WILL OCCUR AT 1016 PM TONIGHT. IN ADDITION...MAXIMUM TIDAL CURRENT SPEEDS WILL APPROACH 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT OBSERVED TIDAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$ BS
252 WHUS42 KKEY 170234 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1034 PM EDT TUE OCT 16 2012 FLZ076>078-170600- /O.EXT.KKEY.CF.S.0002.000000T0000Z-121017T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1034 PM EDT TUE OCT 16 2012 ...MINOR COASTAL FLOODING NEAR HIGH TIDE TONIGHT... WATER LEVELS SHOULD PEAK AT ABOUT 2.5 FEET ABOVE MEAN SEA LEVEL OVER THE NEXT COUPLE OF HOURS...WITH THE HIGHEST WATER VALUES ANTICIPATED IN THE LOWER KEYS. AT KEY WEST HARBOR...THE HIGH TIDE OCCURRED AT 1054 PM. AT VACA CUT...A HIGH TIDE WILL OCCUR AT 240 AM TONIGHT. AT WHALE HARBOR CHANNEL...A HIGH TIDE OCCURRED AT 1016 PM. IN ADDITION...MAXIMUM TIDAL CURRENT SPEEDS WILL APPROACH 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL... BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT OBSERVED TIDAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 16, 3:50 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 16, 3:50 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EDT TUE OCT 16 2012 ...MINOR COASTAL FLOODING AT HIGH TIDE THIS EVENING AND EARLY TONIGHT... .DISCUSSION... .CURRENTLY... SKIES ARE MOSTLY WITH TEMPERATURES AVERAGING IN THE MID 80S ALONG THE ISLAND CHAIN WHILE LOCAL RADARS ARE DETECTING ONLY A FEW SMALL SHOWERS IN THE FLORIDA STRAITS. MEANWHILE...MIMIC TOTAL PRECIPITABLE WATER IMAGERY SHOWS MUCH DRIER AIR HAS FILTERED SOUTHWARD INTO OUR AREA WITH PWAT VALES AVERAGING NEAR 1.40 INCHES. SURFACE WISE...A WEAK AREA OF HIGH PRESSURE (1014 MB) IS CENTERED OVER THE ALABAMA CRIMSON TIDE STATE...WITH A DECAYING FRONTAL BOUNDARY DRAPED OVER NORTH CENTRAL FLORIDA AND THE ADJACENT GULF AND ATLANTIC WATERS. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE NORTH TO NORTHEAST WINDS OF AROUND 5 KNOTS EXCEPT NEAR 10 KNOTS AT SAND KEY LIGHT AND WESTWARD. .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A MID AND UPPER LEVEL SHORT WAVE TROUGH IN SOUTH CENTRAL TEXAS LATE THIS AFTERNOON WILL DIVE EAST SOUTHEASTWARD AND ACROSS THE GULF OF MEXICO TONIGHT AND WEDNESDAY...BEFORE EXITING OFF THE SUNSHINE STATE WEDNESDAY NIGHT. IN ITS WAKE...A LARGE CYCLONIC FLOW WILL SET UP IN THE EASTERN UNITED STATES...WITH A BROAD CYCLONIC TRAJECTORY OVER THE FLORIDA PENINSULA. SURFACE WISE...A COLD FRONT WILL BE PUSHED INTO CENTRAL FLORIDA LATE FRIDAY NIGHT...AS HIGH PRESSURE SLOWLY MIGRATES INTO THE WESTERN GULF OF MEXICO AND BEGINS TO BRIDGE THE FRONT. BUT UNTIL THEN...A NEBULOUS PRESSURE PATTERN WILL GOVERN OUR ENTIRE AREA. PRECIPITATION WISE...MOISTURE WILL SLOWLY BE ON THE INCREASE BUT WINDS WILL BE LIGHT AND CHAOTIC SO ONLY DIME POPS WILL BE INSERTED TONIGHT. FOR WEDNESDAY AND WEDNESDAY NIGHT... DESPITE THE WEAK MID AND UPPER LEVEL VORTICITY ADVECTION...THERE IS NO APPARENT LOW LEVEL FOCUSING MECHANISM TO ACT UPON. FURTHERMORE...ALTHOUGH WINDS WILL BE LIGHT UP TO 850 MB...WINDS ABOVE INCREASE SIGNIFICANTLY FROM THE SOUTHWEST AND WEST SO UPDRAFTS ASSOCIATED WITH CLOUD LINES WILL BE SIGNIFICANTLY CHALLENGED. WITH THAT SAID...WILL MAINTAIN LOW CHANCE 30 PERCENT POPS THURSDAY AFTERNOON AND NIGHT. THEREAFTER...LIGHT AND FAIRLY CHAOTIC WINDS ALONG WITH LITTLE IN THE WAY OF CONVECTIVE INHIBITION WILL PROVIDE THE THREAT FOR CLOUD LINE GENESIS NEAR THE ISLAND CHAIN. HOWEVER...SINCE INSOLATION IS WEAKENING BY THE DAY AND CONFIDENCE IS LACKING IN THE EXACT WIND ALIGNMENT...WILL KEEP ISOLATED 20 PERCENT POPS FOR THE BALANCE OF THE WEEK. MEANWHILE...NEAR NORMAL TEMPERATURES CAN BE EXPECTED WITH DAYTIME HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS RANGING FROM THE LOWER TO MID 70S DUE TO RADIATIONAL COOLING IN THE INTERIOR OF THE LARGER ISLANDS TO THE UPPER 70S OTHERWISE. && .LONG TERM (SATURDAY THROUGH TUESDAY)... A DEEP MID AND UPPER LEVEL TROUGH IN THE EASTERN UNITED STATES AND FLORIDA PENINSULA WILL GRADUALLY LIFT OUT...AS HIGH PRESSURE OVER OLD MEXICO BUILDS ACROSS THE GULF OF MEXICO AND THE FLORIDA PENINSULA EARLY NEXT WEEK. BECAUSE OF THE TRANSITORY FLOW ALOFT...A LARGE ALBEIT WEAK REGION OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL SLOWLY STRENGTHEN AS LOWER PRESSURE LINGERS IN THE NORTHWEST CARIBBEAN. DESPITE A DEEPENING AND STRENGTHENING EASTERLY FLOW...LARGE SCALE MID AND UPPER LEVEL SUBSIDENCE WILL INTENSIFY WHICH WILL RESULT IN A DECREASE IN PWAT VALUES FROM AROUND 1.80 INCHES SATURDAY TO AROUND 1.50 INCHES EARLY NEXT WEEK. HENCE...WITHOUT ANY DISCERNIBLE LOW LEVEL FORCING OR LARGE SCALE LIFT...WILL MAINTAIN ONLY ISOLATED 20 PERCENT POPS THROUGH THE PERIOD. OTHERWISE...FRESHENING NORTHEAST WINDS COMBINED WITH SLIGHTLY COOLER KEYS COASTAL WATERS WILL KEEP HIGHS IN THE MID TO UPPER 80S WITH OVERNIGHT LOWS IN THE UPPER 70S. && .MARINE... WITH A WEAK PRESSURE PATTERN EXPECTED IN OUR AREA FOR THE NEXT SEVERAL DAYS...LIGHT TO OCCASIONAL GENTLE WINDS WILL PREVAIL ON ALL KEYS COASTAL WATERS FOR THE BALANCE OF THIS WEEK. HOWEVER...A STRENGTHENING AREA OF HIGH PRESSURE IN THE EASTERN UNITED STATES COMBINED WITH LOWER PRESSURE IN THE NORTHWEST CARIBBEAN WILL RESULT IN A GRADUAL INCREASE IN WINDS LATE THIS WEEKEND AND EARLY NEXT WEEK WHEN A SMALL CRAFT ADVISORY MAY BE REQUIRED. && .AVIATION... EXPECT VFR CONDITIONS TO PERSIST AT BOTH THE KEY WEST INTERNATIONAL AND MARATHON ISLAND TERMINALS THROUGH TONIGHT. NORTH TO NORTHEAST SURFACE WINDS AT 10 KNOTS OR LESS...WILL INCREASE OFF THE DECK TO NEAR 15 KNOTS UP TO 3K FEET. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 77 86 78 86 / 10 30 30 20 MARATHON 77 87 78 87 / 10 30 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........APA AVIATION/NOWCASTS.....BC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 16, 4:58 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 458 AM EDT TUE OCT 16 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-171000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 458 AM EDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE ADJACENT COASTAL WATERS WEDNESDAY THROUGH SUNDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.